Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 29, NWS Fort Worth, TX

May 29, 2019Dallas County, Denton County, Tarrant County, Texas

NWS Fort Worth, TX issued this tornado warning at May 29, 2019, 1:38 PM CDT for Dallas County, Denton County, Tarrant County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2019, 1:38 PM CDT (18:38 UTC)
Expired
May 29, 2019, 2:30 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Dallas County, TX, Denton County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:00 PM CDTHAIL 0.753 N Grapevine, TX$$

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:46 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

927 
WFUS54 KFWD 291838
TORFWD
TXC113-121-439-291930-
/O.NEW.KFWD.TO.W.0029.190529T1838Z-190529T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
138 PM CDT Wed May 29 2019

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southern Denton County in north central Texas...
  Northeastern Tarrant County in north central Texas... 
  Northwestern Dallas County in north central Texas...

* Until 230 PM CDT.
    
* At 137 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Keller, moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Colleyville, Roanoke and Northlake around 150 PM CDT.
  Trophy Club around 155 PM CDT.
  Southlake around 200 PM CDT.
  Double Oak and Bartonville around 205 PM CDT.
  Flower Mound, Grapevine, Highland Village and Copper Canyon around 
  210 PM CDT.
  Irving, Coppell and Hickory Creek around 215 PM CDT.
  Lake Dallas around 220 PM CDT.
  Lewisville and Lake Lewisville around 225 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Westlake, Lakewood Village, Marshall Creek and Oak Point.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3299 9685 3294 9693 3293 9704 3286 9731
      3296 9738 3318 9697
TIME...MOT...LOC 1837Z 242DEG 26KT 3292 9728 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Sanchez
3 follow-up statements
359 
WWUS54 KFWD 291854
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
154 PM CDT Wed May 29 2019

TXC113-121-439-291930-
/O.CON.KFWD.TO.W.0029.000000T0000Z-190529T1930Z/
Denton TX-Tarrant TX-Dallas TX-
154 PM CDT Wed May 29 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHEASTERN DENTON...NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS
COUNTIES...
    
At 153 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Trophy Club, moving northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Grapevine, Double Oak and Bartonville around 215 PM CDT.
  Flower Mound, Coppell and Copper Canyon around 220 PM CDT.
  Highland Village and Hickory Creek around 225 PM CDT.
  Lewisville, The Colony, Corinth, Lake Dallas, Lake Lewisville, 
  Shady Shores and Hebron around 230 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3299 9685 3294 9693 3293 9704 3288 9723
      3300 9731 3318 9697
TIME...MOT...LOC 1853Z 235DEG 21KT 3298 9721 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

69
268 
WWUS54 KFWD 291906
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
206 PM CDT Wed May 29 2019

TXC113-439-291915-
/O.CAN.KFWD.TO.W.0029.000000T0000Z-190529T1930Z/
Tarrant TX-Dallas TX-
206 PM CDT Wed May 29 2019

...THE TORNADO WARNING FOR NORTHEASTERN TARRANT AND NORTHWESTERN
DALLAS COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

LAT...LON 3299 9685 3299 9703 3298 9704 3299 9719
      3306 9719 3318 9697
TIME...MOT...LOC 1905Z 240DEG 43KT 3305 9705 

$$

TXC121-291930-
/O.CON.KFWD.TO.W.0029.000000T0000Z-190529T1930Z/
Denton TX-
206 PM CDT Wed May 29 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
SOUTHEASTERN DENTON COUNTY...
    
At 205 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Flower Mound, moving northeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Carrollton, The Colony, Lake Lewisville and Hebron around 215 PM 
  CDT.
  Little Elm around 220 PM CDT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3299 9685 3299 9703 3298 9704 3299 9719
      3306 9719 3318 9697
TIME...MOT...LOC 1905Z 240DEG 43KT 3305 9705 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

69
565 
WWUS54 KFWD 291933
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
233 PM CDT Wed May 29 2019

TXC121-291940-
/O.EXP.KFWD.TO.W.0029.000000T0000Z-190529T1930Z/
Denton TX-
233 PM CDT Wed May 29 2019

...THE TORNADO WARNING FOR SOUTHEASTERN DENTON COUNTY HAS EXPIRED...
                
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Denton, Tarrant, Dallas, and Collin Counties untill 300 PM.

LAT...LON 3299 9685 3299 9703 3298 9704 3299 9719
      3306 9719 3318 9697
TIME...MOT...LOC 1930Z 242DEG 26KT 3314 9686 

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 1:05 PM CDT, 33 minutes earlier.

Area forecast discussion, May 29, 1:05 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
105 PM CDT Wed May 29 2019

.AVIATION...
/18z TAFs/

Primary convective line now approaching the western edge of the
Metroplex will affect all of the DFW-area TAF sites in the 18-20z
time period. Have carried TEMPO TSRA groups at all of these
airports, with temporary visibility reductions to 2 miles, MVFR
CIGs, and brief wind gusts to 30 knots. Believe the bulk of this
line will pass east of KDAL by 21z. Residual showers/isolated
thunderstorms should persist across the Metroplex TAF sites
through the 20-23z window, but impacts should not be as
significant as those presented by the primary line.

Thunderstorm impacts will not be as significant at Waco, but have
included a window of TEMPO TSRA in the 00-03z period.

A cold front will sweep southward through all the TAF sites in the
22-00z timeframe, and around 04z at KACT.

Bradshaw

66
Hazardous weather outlook, May 29, 3:57 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
357 AM CDT Wed May 29 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300900-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
357 AM CDT Wed May 29 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Severe thunderstorms are possible across all of North and Central
Texas today with the best chances generally north of the I-20
corridor. The hazards associated with these storms include large
hail, damaging winds and some tornadoes. Heavy rainfall and flash
flooding will also be possible, especially north of I-20.

Thunderstorm chances will decrease from northwest to southeast
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered thunderstorms are possible across Central Texas Thursday.
Severe storms are not anticipated.

Isolated to scattered thunderstorms will remain in the forecast
Friday through Tuesday. Widespread severe weather is not expected at
this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible west of the I-35 corridor this morning
and across all of North and Central Texas this afternoon and evening.

In the hours before

Special weather statement, May 29, 9:09 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
909 AM CDT Wed May 29 2019

TXZ129-291445-
Eastland TX-
909 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EASTLAND COUNTY UNTIL
945 AM CDT...

At 908 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cisco, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Eastland, Cisco, Ranger and Carbon.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3252 9875 3251 9850 3244 9847 3233 9848
      3224 9898 3241 9904
TIME...MOT...LOC 1408Z 252DEG 36KT 3236 9893

92
Special weather statement, May 29, 9:44 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
944 AM CDT Wed May 29 2019

TXZ115-116-129-130-291515-
Palo Pinto TX-Erath TX-Stephens TX-Eastland TX-
944 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN
EASTLAND...SOUTHEASTERN STEPHENS AND SOUTHERN PALO PINTO COUNTIES
UNTIL 1015 AM CDT...

At 943 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Ranger, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ranger, Gordon, Strawn and Mingus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3235 9865 3267 9874 3277 9817 3245 9808
TIME...MOT...LOC 1443Z 251DEG 35KT 3253 9856

Sanchez
Special weather statement, May 29, 9:48 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
948 AM CDT Wed May 29 2019

TXZ100-101-291515-
Young TX-Jack TX-
948 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG AND SOUTHERN
JACK COUNTIES UNTIL 1015 AM CDT...

At 947 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bryson, or 12 miles east of Graham, moving northeast
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jacksboro and Bryson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3332 9809 3300 9796 3301 9843 3295 9843
      3295 9850 3319 9855
TIME...MOT...LOC 1447Z 240DEG 35KT 3305 9837

Sanchez
Special weather statement, May 29, 11:53 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1153 AM CDT Wed May 29 2019

TXZ100-101-116-117-131-291730-
Hood TX-Palo Pinto TX-Parker TX-Young TX-Jack TX-
1153 AM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...SOUTHWESTERN
JACK...WESTERN PARKER...PALO PINTO AND NORTHWESTERN HOOD COUNTIES
UNTIL 1230 PM CDT...

At 1153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Possum Kingdom State Park to
12 miles southwest of Graford to Gordon. Movement was east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mineral Wells, Graford, Gordon, Cool, Mineral Wells State Park,
Millsap and Mingus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.

LAT...LON 3304 9862 3307 9808 3281 9787 3255 9787
      3251 9824 3251 9843 3279 9844
TIME...MOT...LOC 1653Z 267DEG 48KT 3298 9851 3280 9838 3257 9837

Sanchez
Local storm report, May 29, 1:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             EAGLE MOUNTAIN          32.89N  97.44W
05/29/2019  E0.75 INCH       TARRANT            TX   AMATEUR RADIO

            PENNY SIZE HAIL AT EAGLE MOUNTAIN LAKE
Local storm report, May 29, 1:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     2 S KRUM                33.24N  97.25W
05/29/2019  M61 MPH          DENTON             TX   AMATEUR RADIO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:33 AM CDTSevere Thunderstorm WarningFWDStephens42 min
May 29, 9:09 AM CDTSpecial Weather StatementFWDEastland36 min
May 29, 9:12 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 29, 9:30 AM CDTRiver Flood WarningFWDHunt41 hr
May 29, 9:30 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
May 29, 9:44 AM CDTSpecial Weather StatementFWDPalo Pinto31 min
May 29, 9:48 AM CDTSpecial Weather StatementFWDJack27 min
May 29, 9:50 AM CDTRiver Flood WarningFWDCollin46 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDDenton55 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDCollin42 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDHenderson, Navarro16 days
May 29, 11:53 AM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 29, 12:15 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise60 min
May 29, 12:55 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise65 min
May 29, 12:58 PM CDTTornado WarningFWDParker, Tarrant47 min
May 29, 1:28 PM CDTTornado WarningFWDDenton47 min
May 29, 1:52 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
May 29, 1:57 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant63 min
May 29, 2:57 PM CDTSevere Thunderstorm WarningFWDLamar63 min
May 29, 3:01 PM CDTTornado Warning Tornado observedFWDCollin, Rockwall44 min
May 29, 3:04 PM CDTTornado WarningFWDRains, Van Zandt41 min
May 29, 3:39 PM CDTTornado WarningFWDHunt, Kaufman, Rockwall51 min
May 29, 3:47 PM CDTTornado WarningFWDRains, Van Zandt13 min
May 29, 4:16 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt59 min
May 29, 4:23 PM CDTTornado WarningFWDKaufman, Van Zandt52 min
May 29, 4:31 PM CDTFlash Flood WarningFWDGrayson119 min
May 29, 4:58 PM CDTTornado Warning Tornado observedFWDVan Zandt62 min
May 29, 5:51 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar54 min
May 29, 5:53 PM CDTTornado WarningFWDKaufman, Van Zandt52 min
May 29, 5:58 PM CDTFlash Flood WarningFWDFannin3 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.